Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Acute Bronchitis, still coughing for 5 weeks.

I came down with acute Bronchitis 5 weeks ago, my doctor gave me a z-pack antibitoc and an inhaler. 5 weeks later I m still coughing and producing mucus, but the strange thing is ..sometimes it s clear and sometimes it s brown. I am also noticing a strange mettalic taste to it also. I m worried it could turn into pneumonia . I do smoke but have cut back . My friend who used to be a paramedic gave me sterroid antibiotics , and assured me they d work, but they were nt prescribed for me and I m leary about taking them . Should i go back to the doctor tomorrow or just wait it out? any advice would be appreciated.. Thanks, Tony
Asked On : Sat, 9 Apr 2011
Answers:  1 Views:  2012
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dear Tony,what you might have is smokers bronchitis,due to smoke your air ways gets irritated and you keep producing cough all the time.Please do not take steroids without advised by your doctor.Avoid smoking if you can,take hot liquids,continue inhalers given to you,you can try plain steam inhalations also.In some case anti allergic drugs needs to be given,so after this if you do not feel comfortable please visit your doctor.take care.
Answered: Sat, 9 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor